SAN JOSE, Calif. - Police in San Jose say they’ve arrested a man in connection with the sale of a new synthetic drug known as Pink Panther or Tusi. They believe he was operating out of a store in a shopping center on Blossom Hill Road.
This pink drug is a mixture of multiple narcotics and police and health officials want to raise awareness because it can be deadly.
"From when I started hearing about Tusi, it was about two months ago. Usually, it was just weed but Tusi is like cocaine and molly mixed together," said Adrian of San Jose.
San Jose police say they arrested 32-year-old Luis Carillo-Moyeda after discovering evidence that he was manufacturing and intending to sell a drug concoction. It’s commonly known as Pink Cocaine or Pantera Rosa, in addition to Tusi or Pink Panther. Santa Clara County health officials say so far, there hasn’t been a spike in overdoses involving the drug, but it is dangerous.
"Usually it’s a combination of ketamine, ecstasy and amphetamines in varying combinations. But it can also have mixtures of opioids, fentanyl, heroine even, and also, sometimes caffeine," said Dr. Daniel Nelson with Santa Clara Valley Medical Center.
On Jan. 19, police say Carillo-Moyeda was taken into custody at a shopping center on Blossom Hill Road. Records show Carillo-Moyeda owns the Yum Yum Donut shop, but police haven’t confirmed if drugs were found there.
Detectives say they discovered Pink Cocaine, drug manufacturing parts, a large amount of cash, an unregistered firearm and ammunition.
"San Jose Police Department Metro Unit conducted an investigation in regard to the narcotics that were being manufactured and sold on the 400 block of Blossom Hill Road," said Tanya Hernandez, a spokeswoman with the department.
Nelson says the mixture of these drugs can be lethal, and its symptoms can vary, but people should know its effects.
"When I read the mixtures in the ingredients of this drug, I’m expecting agitation, hallucinations, psychosis, sort of hyperstimulation," said Nelson.
"We are starting to see it, more cases of it. So, we just wanted the public to be aware that it is out there," said Hernandez.
Nelson also says because this drug usually contains opioids, Narcan can be used to help stop an overdose, and then the person should immediately be taken to a hospital for further treatment.